Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 2021, Volume 89, Issue 4

Bootstrap Standard Error Estimates and Inference
p. 1963-1977

Jinyong Hahn, Zhipeng Liao

Asymptotic justification of the bootstrap often takes the form of weak convergence of the bootstrap distribution to some limit distribution. Theoretical literature recognized that the weak convergence does not imply consistency of the bootstrap second moment or the bootstrap variance as an estimator of the asymptotic variance, but such concern is not always reflected in the applied practice. We bridge the gap between the theory and practice by showing that such common bootstrap based standard error in fact leads to a potentially conservative inference.

Log In To View Full Content

Supplemental Material

Supplement to "Bootstrap Standard Error Estimates and Inference"

This zip file contains replication files for the manuscript.